Log in
Pernicious Anaemia Society
16,670 members11,551 posts

B12 issues

im currently having my loading doses of B12 1 every other day for 6 days, im due to have my 6th one tomorrrow, after 4th one i started to feel increadable, but today after 5th one im light headed extremly tried and dizzy, i feel very disapointed right now

17 Replies
oldestnewest

Don't worry. That can happen. Often people start feeling worse before better. Another thing to consider is if you have enough folate and other B vitamins to use B12 properly. The other possibility is overdoing it when feeling well. It will get better. Stick at it.

1 like
Reply

Ty I did feel great so come very well have been over doing it.

Reply

Are you supplementing with Folic Acid?

1 like
Reply

Doctor said my folic acid was fine and I didn't need it.

Reply

B12 and folic acid need each other to each work properly. Like B12 folic acid is water based and its impossible to overdose.

Reply

I still think ones needs to be careful with the folic acid. The max prescription is 5 mg. I think it is a balancing act between B12 and folic acid. If I get too much folic acid I get a thumping in my ears every time I move my head. I can cope with 2.4 mg which is 3x 400 mcg OTC tablets twice a day.

Reply

Yes you definately need a B complex supplement ,preferably containing METALFOLIN rather that folic acid. Look up metafolin and you will see why. Unfortunately it is more expensive that the B-complexes using folic acid. Keep at it you will get there. All the best.

1 like
Reply

I felt very tired at first too, just wanted to sleep. Normal for a lot of people. Just think of all the work it's doing!

Reply

Hi I am on my last of 6 jabs ( first loading dose as only just been diagnosed) I only have one side effect and that is finding it hard to sleep. I listen to my Mindfulness tapes but they are not working as well. Apart from this I feel great so I wonder if I need supplements,as there are so many around if I took them all I would be rattling. Do you only take them if you don't feel so good. My problem is bouts of depression. I now have a light box but a heatwave has arrived and as going down to Devon will be getting lots of sunshine. Lin

Reply

If you have been told you need loading doses followed by 2/3 monthly jabs, then you have B12deficiency and will need them for life. Don't stop having them, you will be asking for a whole lot of misery later on. As for other supplements, folic acid at 5mg oer day will ensure your body can make best use of the b12 jabs.

For vit d etc others will know more than me.

Reply

Hi Shevie I will never stop B12 jabs even though I am new to all this. I have been looking on Amazon n will order Folic Acid 5 mg. I feel really well at moment but it's in a few months I will know if it's all working.thanks for advice from Lin

Reply

Hi Catherine. If your B12 has been very low, you can't expect your body to recover instantly. It's not a petrol tank! When I got treatment with loading doses, I too experienced a fairly instant change in my pain symptoms. Then it stabilised. Then I wasn't sure if I was imagining it, until I'd have another injection and could tell it had definitely improved. Then it would slip back a little and I wasn't sure again. By the time I got my first monthly maintenance shot I noticed a very definite improvement. By the time I'd had my second one, the pain just went. I woke up one day, about two days after the last shot, and it had just gone. Completely. And, so far, fingers crossed, it has never come back.

All told, it took me two months to get pain-free, and even then it would go up and down a bit sometimes, with the odd bit of sensitivity. Now, many months later, it is much more settled.

So you will be talking months, not weeks, and definitely not days. It has a lot of rebuilding work to do and a lot of damage to undo. Keep your chin up; it will all come right in time. X

Reply

Ty thats a very reasurring reply. Im glad you are feeling better

Reply

As you are working through the issues and symptoms, keep a logbook. Some symptoms appears 24 hours after the cause. For example: I get a soft poo about 6 hours after being out in the sun, even with sunscreen.

Reply

Still gets bouts of tieredness but feeling generally much better.

how you doing?

Reply

Since I inject cyano-b12 weekly, most of my tiredness is either food (I.e. Gluten contamination) or stress related. I wear SPF 70 sunscreen at the moment for the photosensitivity, but can also get tiredness if I forget to put it on or make it too thin when applying it and then go out in the sun for a prolonged period.

I was applying androgel to my skin for low testosterone but have stopped it. The testosterone was tested because I was still having bouts of tiredness. I found the gel made me very aggressive.

When my b12 is good I feel good. The weekly dose I take 0.5ml on Sunday night and Wednesday night. So the ups and downs are much smoother.

I supplement with folic acid and B6. The multi vitamin upsets my stomach so I take it with lunch (if I remember to have one at hand). I also take vitamin D at lunch if I remember.

I'm due for my annual physical and blood tests again.

Reply

Some of my tiredness is food related. I would have a cup of coffee after lunch and couldn't stay awake about an hour later.

Some of this was related to carbohydrates but it really came down to adding milk to my coffee.

I'm now off gluten, dairy, soy and doing much better.

Reply

You may also like...